Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 7, 2010, 2:52 PM MDT. It took effect at Apr 8, 2010, 4:10 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 2:52 PM MDT (20:52 UTC)
- In effect from
- Apr 8, 2010, 4:10 AM MDT
- Expired
- Apr 9, 2010, 4:12 AM MDT
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS75 KTFX 072052 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT WED APR 7 2010 MTZ009-010-044>046-048-049-080500- /O.UPG.KTFX.HW.A.0004.100408T1800Z-100409T1000Z/ /O.NEW.KTFX.HW.W.0008.100408T1800Z-100409T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 252 PM MDT WED APR 7 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO NOON MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT ON THURSDAY AFTERNOON AND THEN SPREAD EAST OVER THE ADJACENT PLAINS. * WINDS: EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 70 MPH FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE ON THURSDAY EVENING. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT...LOWERING WIND CHILL VALUES INTO THE SINGLE DIGITS AND LOWER TEENS BY FRIDAY MORNING. * LOCATIONS AFFECTED INCLUDE...EAST GLACIER PARK...CUT BANK...SHELBY...CONRAD...CHOTEAU...AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-047-050>054-080500- /O.EXT.KTFX.HW.A.0004.100408T1800Z-100409T1800Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...WHITEHALL... HOMESTAKE PASS...TOWNSEND...WHITE SULPHUR SPRINGS 252 PM MDT WED APR 7 2010 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN THURSDAY AFTERNOON. STRONG WINDS WILL CONTINUE THROUGH FRIDAY. * WINDS: EXPECT SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE ON THURSDAY EVENING. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. * LOCATIONS AFFECTED INCLUDE...HAVRE...HARLEM...LOMA...LEWISTOWN...GREAT FALLS...WHITE SULPHUR SPRINGS...HELENA...AND BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. && $$
6 follow-up statements
890 WWUS75 KTFX 080335 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 935 PM MDT WED APR 7 2010 MTZ009-010-044>046-048-049-081200- /O.CON.KTFX.HW.W.0008.100408T1800Z-100409T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 935 PM MDT WED APR 7 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON MDT FRIDAY FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT ON THURSDAY AFTERNOON AND THEN SPREAD EAST OVER THE ADJACENT PLAINS. * WINDS: SUSTAINED WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE ON THURSDAY EVENING. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT...LOWERING WIND CHILL VALUES INTO THE SINGLE DIGITS AND LOWER TEENS BY FRIDAY MORNING. * LOCATIONS AFFECTED INCLUDE...EAST GLACIER PARK...CUT BANK... SHELBY...CONRAD...CHOTEAU...AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-047-050>054-081200- /O.CON.KTFX.HW.A.0004.100408T1800Z-100409T1800Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...WHITEHALL... HOMESTAKE PASS...TOWNSEND...WHITE SULPHUR SPRINGS 935 PM MDT WED APR 7 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR MOST OF NORTH CENTRAL AND CENTRAL MONTANA...AS WELL AS THE NORTHERN PORTION OF SOUTHWEST MONTANA. * TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN THURSDAY AFTERNOON. THESE STRONG WINDS WILL CONTINUE THROUGH FRIDAY. * WINDS: SUSTAINED WEST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS TO 65 MPH POSSIBLE. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE ON THURSDAY EVENING. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. * LOCATIONS AFFECTED INCLUDE...HAVRE...HARLEM...LOMA... LEWISTOWN...GREAT FALLS...WHITE SULPHUR SPRINGS...HELENA... AND BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. && $$
166 WWUS75 KTFX 081010 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 410 AM MDT THU APR 8 2010 MTZ011>014-047-050>054-082100- /O.UPG.KTFX.HW.A.0004.100408T1800Z-100409T1800Z/ /O.EXB.KTFX.HW.W.0008.100408T1800Z-100409T1200Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...WHITEHALL... HOMESTAKE PASS...TOWNSEND...WHITE SULPHUR SPRINGS 410 AM MDT THU APR 8 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT...STRONG WINDS WILL DEVELOP OVER THE PLAINS OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA EARLY THIS AFTERNOON...AND THEN CONTINUE TO REMAIN STRONG THROUGH THE OVERNIGHT HOURS. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. * LOCATIONS AFFECTED INCLUDE...HAVRE...HARLEM...LOMA... LEWISTOWN...GREAT FALLS...WHITE SULPHUR SPRINGS...HELENA... AND BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-044>046-048-049-082100- /O.EXT.KTFX.HW.W.0008.100408T1010Z-100409T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 410 AM MDT THU APR 8 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WINDS HAVE DEVELOPED OVER THE ROCKY MOUNTAIN FRONT THIS MORNING...AND THE WINDS WILL REMAIN STRONG THROUGH FRIDAY MORNING. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 70 MPH. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * OTHER IMPACTS...SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT...LOWERING WIND CHILL VALUES INTO THE SINGLE DIGITS AND LOWER TEENS BY FRIDAY MORNING. * LOCATIONS AFFECTED INCLUDE...EAST GLACIER PARK...CUT BANK... SHELBY...CONRAD...CHOTEAU...AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
050 WWUS75 KTFX 081858 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1258 PM MDT THU APR 8 2010 MTZ009-010-044>046-048-049-090600- /O.CON.KTFX.HW.W.0008.000000T0000Z-100409T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 1258 PM MDT THU APR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WINDS HAVE DEVELOPED OVER THE ROCKY MOUNTAIN FRONT AND WILL REMAIN STRONG THROUGH FRIDAY MORNING. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 70 MPH. THE STRONGEST WIND GUSTS WILL OCCUR THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS A SHARP COLD FRONT MOVES ACROSS THE REGION. * OTHER IMPACTS...SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE FRONT...LOWERING WIND CHILL VALUES INTO THE SINGLE DIGITS AND LOWER TEENS BY FRIDAY MORNING. * LOCATIONS AFFECTED INCLUDE...EAST GLACIER PARK...CUT BANK... SHELBY...CONRAD...CHOTEAU...AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-047-050>054-090600- /O.CON.KTFX.HW.W.0008.000000T0000Z-100409T1200Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...WHITEHALL... HOMESTAKE PASS...TOWNSEND...WHITE SULPHUR SPRINGS 1258 PM MDT THU APR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WINDS WILL DEVELOP OVER THE PLAINS OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA EARLY THIS AFTERNOON...AND THEN CONTINUE TO REMAIN STRONG THROUGH THE OVERNIGHT HOURS. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. * LOCATIONS AFFECTED INCLUDE...HAVRE...HARLEM...LOMA... LEWISTOWN...GREAT FALLS...WHITE SULPHUR SPRINGS...HELENA... AND BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
790 WWUS75 KTFX 082005 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 205 PM MDT THU APR 8 2010 MTZ055-090600- /O.EXA.KTFX.HW.W.0008.000000T0000Z-100409T1200Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BOZEMAN...BOZEMAN PASS... WEST YELLOWSTONE...TARGHEE PASS 205 PM MDT THU APR 8 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WINDS HAVE DEVELOPED OVER THE PLAINS OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA EARLY THIS AFTERNOON...AND THEN CONTINUE TO REMAIN STRONG THROUGH THE OVERNIGHT HOURS. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. * LOCATIONS AFFECTED INCLUDE...HAVRE...HARLEM...LOMA... LEWISTOWN...GREAT FALLS...WHITE SULPHUR SPRINGS...HELENA... AND BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-044>046-048-049-090600- /O.CON.KTFX.HW.W.0008.000000T0000Z-100409T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 205 PM MDT THU APR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WINDS HAVE DEVELOPED OVER THE ROCKY MOUNTAIN FRONT AND WILL REMAIN STRONG THROUGH FRIDAY MORNING. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 70 MPH. THE STRONGEST WIND GUSTS WILL OCCUR THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS A SHARP COLD FRONT MOVES ACROSS THE REGION. * OTHER IMPACTS...SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE FRONT...LOWERING WIND CHILL VALUES INTO THE SINGLE DIGITS AND LOWER TEENS BY FRIDAY MORNING. * LOCATIONS AFFECTED INCLUDE...EAST GLACIER PARK...CUT BANK... SHELBY...CONRAD...CHOTEAU...AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-047-050>054-090600- /O.CON.KTFX.HW.W.0008.000000T0000Z-100409T1200Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...WHITEHALL... HOMESTAKE PASS...TOWNSEND...WHITE SULPHUR SPRINGS 205 PM MDT THU APR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WINDS WILL DEVELOP OVER THE PLAINS OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA EARLY THIS AFTERNOON...AND THEN CONTINUE TO REMAIN STRONG THROUGH THE OVERNIGHT HOURS. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH. THE STRONGEST WIND GUSTS WILL OCCUR WITH A FRONTAL PASSAGE THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. * LOCATIONS AFFECTED INCLUDE...HAVRE...HARLEM...LOMA... LEWISTOWN...GREAT FALLS...WHITE SULPHUR SPRINGS...HELENA... AND BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
524 WWUS75 KTFX 090454 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1054 PM MDT THU APR 8 2010 MTZ009-010-044>046-048-049-091200- /O.CON.KTFX.HW.W.0008.000000T0000Z-100409T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 1054 PM MDT THU APR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WEST WINDS WILL CONTINUE THROUGH FRIDAY MORNING ALONG THE ROCKY MOUNTAIN FRONT...AND ADJACENT PLAINS OF NORTH CENTRAL MONTANA. STRONG WINDS WILL GRADUALLY DIMINISH THROUGH TONIGHT...HOWEVER OCCASIONAL GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE THROUGH FRIDAY MORNING. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH OCCASIONAL GUSTS TO 60 MPH. * OTHER IMPACTS...SHARPLY COLDER TEMPERATURES HAVE ALSO MOVED INTO THE REGION BEHIND THE FRONT WITH WIND CHILL VALUES IN THE SINGLE DIGITS AND LOWER TEENS TONIGHT. * LOCATIONS AFFECTED INCLUDE...EAST GLACIER PARK...CUT BANK... SHELBY...CONRAD...CHOTEAU...AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-047-050>055-091200- /O.CON.KTFX.HW.W.0008.000000T0000Z-100409T1200Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...WHITEHALL... HOMESTAKE PASS...TOWNSEND...WHITE SULPHUR SPRINGS...BOZEMAN... BOZEMAN PASS...WEST YELLOWSTONE...TARGHEE PASS 1054 PM MDT THU APR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING AND MAIN IMPACT...STRONG WINDS WILL ONLY GRADUALLY DIMINISH THROUGH TONIGHT OVER NORTH CENTRAL MONTANA AND PORTIONS OF SOUTHWEST MONTANA WITH OCCASIONAL GUSTS TO 60 MPH POSSIBLE AT SOME LOCATION THROUGH THE OVERNIGHT HOURS. * WINDS...EXPECT SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH OCCASIONAL GUSTS TO 60 MPH. * OTHER IMPACTS: SHARPLY COLDER TEMPERATURES HAVE MOVED INTO THE REGION BEHIND THE COLD FRONT...CREATING WIND CHILL VALUES IN THE TEENS TO LOWER TWENTIES TONIGHT. * LOCATIONS AFFECTED INCLUDE...HAVRE...HARLEM...LOMA... LEWISTOWN...GREAT FALLS...WHITE SULPHUR SPRINGS...HELENA... AND BOULDER WITH STRONGEST WINDS EXPECTED ACROSS AREAS OF ELEVATED TERRAIN AND IN WIND PRONE LOCATIONS SUCH AS MOUNTAINS PASSES AND GAPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
931 WWUS75 KTFX 091012 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 412 AM MDT FRI APR 9 2010 MTZ009-010-044>046-048-049-091115- /O.CAN.KTFX.HW.W.0008.000000T0000Z-100409T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 412 AM MDT FRI APR 9 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. GUSTY WEST WINDS HAVE DIMINISHED SOME THIS MORNING...HOWEVER WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH THROUGH MUCH OF TODAY. WIND GUST IN EXCESS OF 50 MPH ARE NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ011>014-047-050>055-091115- /O.CAN.KTFX.HW.W.0008.000000T0000Z-100409T1200Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...WHITEHALL... HOMESTAKE PASS...TOWNSEND...WHITE SULPHUR SPRINGS...BOZEMAN... BOZEMAN PASS...WEST YELLOWSTONE...TARGHEE PASS 412 AM MDT FRI APR 9 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. GUSTY WEST WINDS HAVE DIMINISHED SOME THIS MORNING...HOWEVER WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH TODAY. WIND GUST IN EXCESS OF 50 MPH ARE NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 7, 2:17 PM MDT, 35 minutes earlier.
Area forecast discussion, Apr 7, 2:17 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 217 PM MDT WED APR 7 2010 .DISCUSSION... TONIGHT THROUGH FRIDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD THROUGH HE NIGHT AND KEEP THE AIRMASS WARM AND DRY. THE UPPER LEVEL RIDGE WILL MOVE INTO EASTERN MONTANA THURSDAY AS A LOW PRESSURE TROF MOVES OVER THE WEST COAST. STRONG WINDS WILL DEVELOP OVER THE ZONES AS THE TROF APPROACHES THE ROCKIES AND AN ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES DURING THE AFTERNOON. THE GFS IS MUCH QUICKER THAN THE NAM...AND WITH THE STRONG WEST WINDS PREFER THE FASTER SOLUTION. WILL ISSUE A HIGH WIND WARNING FOR ZONES 009 048 010 046 049 044. WILL CONTINUE THE WATCH ELSEWHERE AS THESE WILL DEPEND MORE UPON FRONTAL TIMING FOR THE ONSET OF HIGH WINDS. STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER ACROSS THE NORTH AND CENTRAL ZONES THURSDAY AFTERNOON THROUGH FRIDAY MORNING. GOOD WARM ADVECTION AHEAD OF THE FRONT SHOULD GIVE AFTERNOON HIGH TEMPS WELL ABOVE NORMALS ON THURSDAY. CONVECTION DOES NOT LOOK TO BE A PROBLEM AS WARMER AIR ALOFT SHOULD CAP ACTION DURING FROPA. WINDS DECREASE FRIDAY AND SHARPLY COOLER TEMPS WILL BE IN ORDER ACROSS THE CWA. ZELZER FRIDAY NIGHT THROUGH MONDAY NIGHT...THE PERIOD BEGINS WITH A FAIRLY STRONG ZONAL FLOW ALOFT OVER THE AREA WHICH WILL PROMOTE DRY AND STABLE CONDITIONS FRIDAY NIGHT THROUGH SATURDAY. THE FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST BY SATURDAY NIGHT AS AN UPPER TROF DIGS ALONG THE WEST COAST. THIS WILL ALLOW FOR MOISTURE AND INSTABILITY TO INCREASE. SCATTERED SHOWERS WILL DEVELOP OVER SOUTHWEST MONTANA SATURDAY NIGHT AND INCREASE IN AREAL COVERAGE AS THEY MOVE NORTH AND EAST SUNDAY. THE AIRMASS WILL REMAIN UNSETTLED WITH SCATTERED SHOWERS MONDAY AND MONDAY NIGHT AS THE WEST COAST UPPER TROF SPLITS AND THE NORTHERN BRANCH MOVES ACROSS THE AREA. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES. TUESDAY THROUGH WEDNESDAY...MODELS ARE IN ROUGH AGREEMENT DURING THIS PERIOD...WITH DIFFERENCES IN LOCATION AND TIMING OF FEATURES... BUT RESULTANT FORECAST IS SIMILAR. A LONGWAVE UPPER LEVEL TROUGH PERSISTS OVER THE WESTERN U.S. THROUGH WEDNESDAY...RESULTING IN A SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE REGION. A SERIES OF SHORTWAVE WEATHER DISTURBANCES IN THIS FLOW WILL RESULT IN AN UNSETTLED PERIOD WITH MOSTLY CLOUDY SKIES AND SCATTERED MOUNTAIN SNOW SHOWERS...WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS ACROSS THE VALLEYS AND MUCH OF THE PLAINS. COOLER AIR WITH THIS PATTERN WILL HELP KEEP DAYTIME TEMPERATURES A FEW DEGREES BELOW SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1800Z DRY CONDITIONS EXPECTED TODAY AS HIGH PRESSURE DOMINATES OVER THE REGION. GUSTY WINDS EXPECTED THROUGH THIS AFTERNOON OVER KHLN..KGTF..KCTB..KHVR AND KLWT DUE TO DIURNAL MIXING...HOWEVER WINDS SHOULD DECREASE AFTER SUNSET. CLOUDS WILL GRADUALLY INCREASE OVERNIGHT AS NEXT PACIFIC TROUGH APPROACHES THE AREA. ASSOCIATED COLD FRONT AND UPPER-LEVEL JET MAX WILL BRING VERY STRONG WEST-SOUTHWEST WINDS TO THE AREA AFTER 1800Z THURSDAY FROM WEST TO EAST. MOUNTAIN OBSCURATION AND PRECIP IS ALSO POSSIBLE WITH THIS SYSTEM AFTER 1800Z THURSDAY. MLS && .FIRE WEATHER... A RED FLAG WARNING HAS BEEN ISSUED FOR THE FIRE WEATHER ZONES VALID FROM NOON THURSDAY UNTIL EARLY FRIDAY EVENING. AN UPPER LEVEL LOW PRESSURE TROF WILL APPROACH THE ROCKIES THURSDAY. AN ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES AND MOVE INTO THE PLAINS DURING THE AFTERNOON. STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL TFX FIRE WX ZONES FROM 18Z THU TO 02Z SAT. STRONG WINDS WILL DECREASE DURING THE DAY FRIDAY...AND WITH COOLER TEMPERATURES...FIRE DANGER WILL ALSO DECREASE. && .PRELIMINARY POINT TEMPS/POPS... GTF 34 60 25 41 / 0 0 10 10 CTB 32 56 23 37 / 0 0 10 10 HLN 32 56 27 43 / 0 20 30 10 BZN 27 56 23 44 / 0 10 30 20 WEY 17 42 12 34 / 10 20 50 30 DLN 27 49 21 40 / 0 10 40 10 HVR 28 66 26 45 / 0 0 10 10 LWT 29 61 26 44 / 0 0 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON THURSDAY TO 8 PM MDT FRIDAY BLAINE... BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK... CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON... FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...LIBERTY... MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...FERGUS...HILL...JEFFERSON...JUDITH BASIN... MEAGHER. HIGH WIND WARNING FROM NOON THURSDAY TO NOON MDT FRIDAY EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 7, 4:17 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 417 AM MDT WED APR 7 2010 MTZ009>014-044>054-081200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 417 AM MDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-081200- BEAVERHEAD-MADISON-GALLATIN- 417 AM MDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:54 AM MDT | High Wind Watch | TFX | 24 hr | |
| Apr 7, 2:39 PM MDT | Red Flag Warning | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 53 hr |
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.